Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 121, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 5, 2007, 4:47 PM CST for Cheatham County, Davidson County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2007, 4:47 PM CST (22:47 UTC)
- Expired
- Nov 5, 2007, 5:30 PM CST
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 5:10 PM CST | TSTM WND DMG | Nashville, TN | TREES AND POWER LINES DOWN COUNTY WIDE |
| Nov 5, 5:10 PM CST | HAIL 1 | 5 S Nashville, TN | AT CRIVE HALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 052247
SVROHX
TNC021-037-052330-
/O.NEW.KOHX.SV.W.0121.071105T2247Z-071105T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CST MON NOV 5 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHEATHAM COUNTY IN TENNESSEE...
DAVIDSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
* UNTIL 530 PM CST
* AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF NASHVILLE TO 16 MILES WEST OF BELLE MEADE...OR ALONG A
LINE EXTENDING FROM 6 MILES EAST OF ASHLAND CITY TO 9 MILES
SOUTHWEST OF ASHLAND CITY...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NASHVILLE BY 455 PM CST...
LAKEWOOD...FOREST HILLS AND BELLE MEADE BY 500 PM CST...
OAK HILL BY 505 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3629 8675 3624 8661 3602 8670 3609 8693
3617 8715 3635 8692
TIME...MOT...LOC 2247Z 289DEG 43KT 3627 8685 3614 8704
$$
191 follow-up statement
000
WWUS54 KOHX 052305
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CST MON NOV 5 2007
TNC021-052315-
/O.CAN.KOHX.SV.W.0121.000000T0000Z-071105T2330Z/
CHEATHAM TN-
505 PM CST MON NOV 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEATHAM COUNTY IS
CANCELLED...
LAT...LON 3623 8661 3618 8665 3614 8665 3614 8666
3602 8670 3609 8688 3612 8692 3627 8670
TIME...MOT...LOC 2305Z 289DEG 43KT 3619 8660 3607 8679
$$
TNC037-052330-
/O.CON.KOHX.SV.W.0121.000000T0000Z-071105T2330Z/
DAVIDSON TN-
505 PM CST MON NOV 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR DAVIDSON COUNTY...
AT 503 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LAKEWOOD TO OAK HILL...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF
NASHVILLE TO 7 MILES SOUTH OF NASHVILLE...MOVING EAST AT 35 MPH.
LAT...LON 3623 8661 3618 8665 3614 8665 3614 8666
3602 8670 3609 8688 3612 8692 3627 8670
TIME...MOT...LOC 2305Z 289DEG 43KT 3619 8660 3607 8679
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:21 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 5, 2:21 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 221 PM CST MON NOV 5 2007 .DISCUSSION...LOW PRESSURE WAS LOCATED OVER THE GREAT LAKES WITH COLD FRONT TRAILING TO IND AND FSM. THIS FRONT WILL CONTINUE TO ACCELERATE LATE TODAY...CROSSING MID TN BY 06Z. SCATTERED SHOWERS AND STORMS AR EXPECTED TO FILL IN ALONG BOUNDARY...ALTHOUGH COVERAGE MAY BE SCATTERED SOME AREAS. RAINFALL AMOUNTS WILL BE UNIMPRESSIVE WITH RAPID MOVEMENT OF FRONT. AN ISOLATED STRONG TO SEVERE CELL WITH LARGE HAIL OR BRIEF STRONG WIND REMAINS A POSSIBILITY LATE THIS AFTERNOON. MAIN STORY WITH FRONTAL PASSAGE WILL BE SIGNIFICANTLY COOLER AIR. TEMPERATURES ARE IN THE 70S THIS AFTERNOON...AND READINGS WILL FALL INTO THE 30S MANY AREAS EARLY TUESDAY MORNING. TUESDAY WILL BE PARTLY SUNNY AND CHILLY WITH HIGHS MAINLY IN THE LOWER 50S. THE SOMEWHAT GUSTY NORTHWEST WIND WILL MAKE IT FEEL COOLER. THE COLD DRY AIR MASS ALONG WITH CLEAR SKIES AND DIMINISHING WINDS WILL BRING COLD TEMPERATURES FOR TUESDAY NIGHT...PERHAPS A HARD FREEZE MANY AREAS. THIS HAS BEEN ADDRESSED IN HAZARDOUS WEATHER OUTLOOKS AND SPECIAL WEATHER STATEMENTS. DRY WX SHOULD CONTINUE THROUGH THE END OF THE WEEK. ANOTHER CLIPPER SYSTEM WILL PASS TO OUR NORTH ON THURSDAY. WE WILL SEE INCREASED CLOUDINESS BUT NO RAIN EXPECTED FOR NOW. HEIGHTS WILL RISE OVER THE WEEKEND WITH TEMPERATURES CLIMBING A LITTLE ABOVE NORMAL. A SYSTEM TO OUR NORTHWEST WILL SWING A SWATH OF MOISTURE OVER THE ARA SUNDAY...WITH A SLIGHT RAIN CHANCE. ANOTHER MORE SIGNIFICANT SYSTEM WILL DEVELOP OVER THE PLAINS AND WILL SWING A FRONT AND BETTER RAIN CHANCE INTO THE REGION MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 54 29 54 / 50 0 0 0 CLARKSVILLE 37 52 28 54 / 40 0 0 0 CROSSVILLE 37 48 25 51 / 70 0 0 0 COLUMBIA 41 55 29 55 / 60 0 0 0 LAWRENCEBURG 42 55 29 56 / 60 0 0 0 WAVERLY 39 53 28 55 / 50 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011- 022>034-059-062>066-078-080. && 13
Hazardous weather outlook, Nov 5, 10:45 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1045 AM CST MON NOV 5 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-061130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1045 AM CST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL BRING GUSTY WINDS TO THE AREA TODAY. A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL 6 PM FOR THE NORTHERN TWO THIRDS OF THE MID STATE...WHERE WIND GUSTS OVER 30 MPH ARE EXPECTED. THE GUSTY WINDS WILL ALSO ENHANCE FIRE DANGER...SO A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE MID STATE UNTIL 6 PM. THE APPROACHING FRONT WILL ALSO BRING A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THE NORTHWEST PARTS OF MIDDLE TENNESSEE ARE IN A SLIGHT RISK FOR SEVERE WEATHER. THIS SLIGHT RISK INCLUDES CLARKSVILLE...CAMDEN...DOVER AND WAVERLY. STORMS COULD PRODUCE STRONG WINDS AND LARGE HAIL. ANY SEVERE STORMS THAT DEVELOP IN NORTHWEST MIDDLE TENNESSEE SHOULD WEAKEN AS THEY MOVE FARTHER SOUTH AND EAST LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST AND FREEZING TEMPERATURES COULD OCCUR TUESDAY NIGHT AND POSSIBLY AGAIN WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING OVER NORTHWEST MIDDLE TENNESSEE. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:01 AM CST | Red Flag Warning | OHX | Bedford, Cannon, Cheatham, Clay, Cumberland, Davidson and 31 more | 14 hr |
| Nov 5, 4:57 PM CST | Tornado Warning | OHX | Davidson | 33 min |
| Nov 5, 5:23 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 37 min |
| Nov 5, 5:29 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 31 min |
| Nov 5, 5:43 PM CST | Severe Thunderstorm Warning | OHX | Maury | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.